Alert archive / Pennsylvania / Flash Flood Warnings in 2011
Flash Flood Warning 109, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 27, 2011, 5:47 PM EDT for Wyoming County, Pennsylvania. It was in force for 118 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2011, 5:47 PM EDT (21:47 UTC)
- Expired
- Sep 27, 2011, 7:45 PM EDT
- In force
- 118 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Wyoming County, PA
The radar
The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 5:48 PM EDT | FLASH FLOOD | Tunkhannock, PA | SIX HOMES ARE ISOLATED AND TWO HOMES ARE SURROUNDED BY WATER AT MCCHORD AND HARRISON STREETS |
| Sep 27, 6:47 PM EDT | FLASH FLOOD | Tunkhannock, PA | WATER RESCUE FOR OCCUPENTS OF A VEHICLE THAT FELL INTO A SINK HOLE ON KEELERSBURG ROAD IN TUNKHANNOCK TOWNSHIP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
907
WGUS51 KBGM 272147
FFWBGM
PAC131-272345-
/O.NEW.KBGM.FF.W.0109.110927T2147Z-110927T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
547 PM EDT TUE SEP 27 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 745 PM EDT
* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FACTORYVILLE...LACEYVILLE...LAKE CAREY...MEHOOPANY...MESHOPPEN...
NICHOLSON...NOXEN...OSTERHOUT AND TUNKHANNOCK.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4153 7622 4165 7620 4164 7572 4153 7580
4150 7577 4142 7584 4138 7602 4138 7628
$$
DJPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 2:48 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 27, 2:48 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 248 PM EDT TUE SEP 27 2011 .SYNOPSIS... A SERIES OF UPPER-LEVEL TROUGHS WILL MOVE THROUGH THE EASTERN STATES OVER THE NEXT SEVERAL DAYS...KEEPING OUR WEATHER UNSETTLED FOR THE REST OF THE WEEK. TEMPERATURES WILL CONTINUE TO BE MILD FOR LATE SEPTEMBER THROUGH WEDNESDAY...BUT THEN A COOLING TREND WILL TAKE PLACE THEREAFTER. && .NEAR TERM /THROUGH TONIGHT/... 230 PM UPDATE...CUT OFF UPPER LOW NEAR SOUTH BEND CONTINUES TO BE OUR MAIN WEATHER PLAYER...WITH AN EXTENSIVE PLUME OF MOISTURE COMING UP THE EAST COAST. SATELLITE DERIVED PERCENT OF NORMAL VALUES ARE ABOVE 200% OF NORMAL OVER MOST OF OUR AREA. WHILE WE HAVE SEEN SOME LOCALLY HEAVY RAIN THUS FAR ACROSS OUR AREA...IT HAS BEEN BRIEF ENOUGH IN DURATION TO NOT CAUSE ANY PROBLEMS. GENERALLY SPEAKING THE LEADING EDGE OF THE RAIN IS PRODUCING ABOUT A HALF OF AN INCH OF RAIN IN 30 MINUTES TO AN HOUR'S TIME...BUT VALUES BEHIND THE LINE ARE MORE IN THE ORDER OF A TENTH OR TWO AN HOUR. WITH DRIER AIR WORKING IN BEHIND THIS INITIAL SHOT OF RAIN...FEEL FLASH FLOOD THREAT IS LIMITED THE NEXT FEW HOURS IF THE LEADING EDGE CONTINUES TO MOVE AND THEREFORE WILL CONTINUE TO HOLD OFF ON ANY HEADLINES. MODEL GUIDANCE CONTINUES TO SUGGEST THIS ACTIVITY WILL WEAKEN LATER THIS EVENING AS IT SLOWLY MOVES EAST. WILL CONTINUE TO WATCH RADAR TRENDS ESPECIALLY WATCHING THE SHOWERS/STORMS OVER SOUTHERN PA TO SEE IF THEY LIFT NORTHWARD...AND TO MAKE SURE OUR CURRENT RAINFALL CONTINUES TO MOVE EAST AND NOT STALL. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... 230 PM UPDATE...SLOW PROGRESS CONTINUES WITH THE EVOLUTION OF THE CUT OFF LOW THROUGH FRIDAY. WE WILL REMAIN UNSETTLED THROUGH THE PERIOD WITH THE HIGHEST CHANCES FOR PRECIP. OCCURRING DURING THE LATE MORNING THROUGH EARLY EVENING TIME-FRAME. PWATS REMAIN ABOVE A 1 1/4 INCHES SO HEAVY RAIN WILL CONTINUE TO BE POSSIBILITY. TEMPS WILL STILL BE MILD THROUGH TOMORROW BUT AS THE UPPER LOW MOVES EAST WE WILL BEGIN TO FEEL THE IMPACTS OF THE COOLER AIR ALOFT AS HIGHS MAY BARELY MAKE IT OUT OF THE 50S BY FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... XTNDD PD BEGINS WITH AN UPR LOW DIRECTLY OVER THE FCST AREA. VERY CHILLY AIR AND DEEP MOISTURE WILL RESULT IN CLDS AND SCT PCPN INTO SUN. GFS AS USUAL IS MORE PROGRESSIVE WITH THE UPR LOW AND HAS IT OPENING AND WELL OFF THE NEW ENG CST 12Z MON...WHILE THE EURO HAS A CLSD LOW OFF CAPE MAY. IN ANYCASE...BELIEVE DRIER AIR WILL BE SLOW TO RETURN LATE SUN INTO MON WITH THE REMAINING COLD AIR OVER REGION. TEMPS THRU THE PD WILL BE WELL BLO NRML. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SHRT WV SPINS ARND THE OLD UPR LOW IN IL AND BRINGS SHWRS TO THE AREA EARLY IN THE TAF PD...RESULTING IN SPOTTY MVFR CONDS. LEFTOVER MOISTURE OVRNGT...ALONG WITH PTCHS OF PCPN WILL CONT THE MVFR CIIGS AND VSBY AFT 00Z...WITH SOME PLACE LWRG TO IFR OVRNGT WITH MORE STABLE CONDS. MIXING ON WED WILL HELP CIGS AFT 14Z WED...BUT SOME PLACE MAY REMAIN MVFR. AHD OF THE LRG LOPRES...SE WINDS AT LESS THAN 10KTS WILL CONT THRU THE PD. OUTLOOK... WED NGT-SUN...VFR AND OCNL MVFR IN UNSETTLED CONDS IN SCT SHWRS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...HEDEN NEAR TERM...HEDEN SHORT TERM...HEDEN LONG TERM...DGM AVIATION...DGM
Hazardous weather outlook, Sep 27, 2:50 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT TUE SEP 27 2011 NYZ009-015>018-022>024-036-037-044>046-057-062-PAZ040-044-048-072- 281900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-PIKE-SOUTHERN WAYNE- 250 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN NYZ025-055-056-PAZ038-039-043-047-281900- TOMPKINS-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-LUZERNE- 250 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN AREA OF SHOWERS WITH EMBEDDED THUNDER WILL PRODUCE MODERATE TO AT TIMES HEAVY RAIN THROUGH THIS EVENING. HEAVY RAIN COMBINED WITH THE SATURATED GROUND COULD LEAD TO AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:04 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 3 hr |
| Sep 27, 5:03 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Wyoming | 3 hr |
| Sep 27, 5:27 PM EDT | Areal Flood Advisory | BGM | Wayne | 3 hr |
| Sep 27, 6:17 PM EDT | Special Weather Statement | BGM | Luzerne, Wyoming | 43 min |
| Sep 27, 7:14 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne | 3 hr |
| Sep 27, 7:17 PM EDT | Flash Flood Warning | BGM | Luzerne | 3 hr |
| Sep 27, 7:49 PM EDT | Areal Flood Advisory | BGM | Wayne | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.